Increased Broken Capillaries After Every V Beam Treatment?

I have been having v beam treatments on and off for a few years. My experience with it has been awful. After every treatment I end up with more broken capillaries than before. My skin looks horrible. I continue to have the treatments because each time I pray that the ones caused by the last one will go away and no new ones will appear. It never works, however, and I am devastated that I even started with this. What do I do? I am desperate and extremely devastated by what I look like.

Doctor Answers 2

Broken capillaries after V-Beam treatment


I am sorry to hear that you have had a negative experience with V-Beam laser treatments.  Your results are not typical as V-Beam laser treatments generally do not cause an increased number of broken capillaries or telangiectasias.  Without seeing you in person or having the opportunity to view your before-and-after pictures, it is difficult to say what exactly could have happened.  Bare in mind that while the results of V-Beam are longlasting, patients typically need a maintenance treatment every year or few year(s) to keep the newly forming telangiectasias at bay.  Also, we recommend having V-Beam treatments spaced one month apart in order to obtain complete treatment results as broken blood vessels can reform if you do not receive an adequate number of treatments or treatments that were spaced too far apart.

Long Island Dermatologic Surgeon
4.9 out of 5 stars 18 reviews

Vbeam for facial redness


Your story distresses me.

The Vbeam laser is my "go-to" laser for visible telangiectasia (red blood vessels) on the face. I use it at least 5 times a day.  In over 10 years of using the Vbeam I have never had a patient to develop more vessels as a result of treatment.Many of my most greatful patients are Vbeam alumni. Occasionally, high dose estrogen, excessive sunlight, alcohol or frequent hot tub use will make the treatments less effective ,requiring more treatment sessions. For blushing I frequently add BBL (Sciton's IPL) as diffuse redness responds better to diffuse light. I suspect in your case that the ratio of energy (Joules) to pulse duration(milliseconds) is not optimal in your case. 

Dr. Fulk

Charles Fulk, MD
Morristown Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.